MAUDE Adverse Event Report: ENDOPLUS FORCEPS, TENACULUM

ENDOPLUS FORCEPS, TENACULUM
Model Number 8370.26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
Nurse from user facility notified a (b)(4) sales representative that during a case, one of the prongs on the device broke off in patient.Portion which broke off was easily retrieved, a back up device was readily available and procedure was completed with minimal delay.No injury to patient or staff was reported.Device consists of three parts: handle, sheath, tenaculum insert.Handle is manufactured by rwmic and then sent to endoplus where they manufacture the sheath and tenaculum insert.Endoplus then combines the three parts and returns a complete device to (b)(4) for distribution.Manufacture date - aug2011.Customer purchase date - (b)(6) 2011.Request for additional/missing information has been sent to user facility, no response as of 30mar2017.Device was has not yet been received at (b)(4) as of 30mar2017.Device will be sent to endoplus for investigation if and when it is returned to (b)(4).(b)(4) considers this matter closed.However, in the event (b)(4) receives the device or any additional information, (b)(4) will provide manufacturer of the tenaculum (endoplus) with follow-up information/device.

Brand Name
FORCEPS, TENACULUM
Common Device Name
FORCEPS
Manufacturer (Section D)
ENDOPLUS
750 tower road
suite a
mundelein IL 60060
MDR Report Key6445896
Report Number1418479-2017-00006
Device Sequence Number658225
Product Code HET
UDI-Device Identifier00814334021194
UDI-Public00814334021194
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/03/2017
Report Date (Section F) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8370.26
Device Lot Number1U11
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/03/2017
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer03/30/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/30/2017